MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's products have been requested for investigation.A follow-up report will be filed once the product is returned or additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving a higher reading than a reading from a hcp meter and provided the following results: adc meter: 228 mg/dl vs hcp meter: 53 mg/dl.Customer further reported that on (b)(6) 2018 customer received the reading of 228 mg/dl and took his unspecified regular levemir (insulin detemir) dose.He further noted receiving a reading of 75 mg/dl, but it is unknown when this reading was received.A few hours later, he felt ¿tired and his vision was blurry¿ so he self-presented to his healthcare provider.At the hcp office, a reading of 53 mg/dl was received and he was given two boxes of juice to drink.A subsequent reading of 83 mg/dl was received and no further treatment was required.There was no report of death or permanent injury associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(serial number) has been updated based on returned product.Meter (b)(4) has been returned and investigated.Performed visual inspection on returned meter and no issues were observed.Meter powered on with button depression and insertion of retain strips.Control solution testing was performed and results were satisfactory.Returned meter functions were normal.No malfunction or product deficiency was identified.The reported test strips have not been returned for this complaint.Extended investigation was performed and determined that there was no indication that the product did not meet specification.A dhr (device history review) for the precision strips were reviewed and the dhr showed the strips passed all tests prior to release.Retain testing was not performed for precision strips due to strip expiration.The xceed meter was returned and determined to have satisfactory control solution testing results and no other issues were identified.Therefore, no further investigation activities were performed for the xceed meter.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show that the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key7814926
Report Number2954323-2018-06373
Device Sequence Number1445033
Product Code NBW
UDI-Device Identifier00093815996941
UDI-Public00093815996941
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2018
Device Model Number98814-65
Device Lot Number4500169239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight118